What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Aug 13, 2:08 PM AST, 3 hours 52 minutes earlier. Its key messages:
- * The Saharan dust particles will linger across the islands until early tomorrow morning. * An increase in showers is forecast from late Thursday morning across eastern Puerto Rico and the U.S. Virgin Islands, associated with moisture from an easterly perturbation. * Tropical Storm Erin is forecast to move near the islands by late Saturday. As a result, residents can expect hazardous marine and coastal conditions from late Saturday through Monday. Please stay tuned for further weather updates on this tropical system. * For the U.S. Virgin Islands, residents and visitors should expect an increase in light to moderate showers tomorrow morning.
Area forecast discussion, Aug 13, 2:08 PM AST, 3 hours 52 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
208 PM AST Wed Aug 13 2025
.KEY MESSAGES...
* The Saharan dust particles will linger across the islands
until early tomorrow morning.
* An increase in showers is forecast from late Thursday morning across
eastern Puerto Rico and the U.S. Virgin Islands, associated
with moisture from an easterly perturbation.
* Tropical Storm Erin is forecast to move near the islands by
late Saturday. As a result, residents can expect hazardous
marine and coastal conditions from late Saturday through
Monday. Please stay tuned for further weather updates on this
tropical system.
* For the U.S. Virgin Islands, residents and visitors should
expect an increase in light to moderate showers tomorrow
morning.
&&
.SHORT TERM... Tonight through Friday...
Variable weather conditions remained across most of the local
islands during the early morning hours, when showers moved across
northeastern sections of Puerto Rico, resulting in hazardous
driving conditions. Shower activity diminished at around 10 AM,
leaving the islands mostly under cloudy skies. At around 1 PM,
shower activity developed across interior sections moving
southward into the southwestern municipalities and Cabo Rojo.
Daytime temperatures were in the upper 80s and lower 90s across
most of the local coastal areas and in the urban sites. Heat
indices today were quite impressive, especially across northern
coastal areas, the San Juan Metro area, and the southwestern
coastal areas of Puerto Rico, with values approaching 110 to 112
degrees. Winds remained from the east-northeast at 10 to 15 mph
with gusty winds.
For the rest of the afternoon and into the night, conditions
should remain quite variable with the presence of afternoon
showers diminishing at around 7 PM AST. Passing showers from cold
advection are still forecast across the Atlantic waters tonight,
streaming along some northern coastal areas. For Thursday morning,
a slight area of dry air will move in; however, it will not last
long due to an easterly disturbance moving across the islands. At
the surface, winds will shift more from the east, resulting in a
showery pattern across eastern PR and focusing the afternoon
showers along the western interior section of Puerto Rico.
Conditions for Friday will depend significantly on the trajectory
and intensification of the now tropical storm Erin. As the system
approaches the Caribbean area, global models suggest an increase
in the presence of abundant tropical moisture. Given the potential
changes that may arise, discrepancies from this forecast could be
identified in the future. For now, however, the forecast calls
for a variable day with periods of cloudiness and moisture, as
outer bands associated with Erin move in and out of the region.
Therefore, residents can expect showers during the day,
particularly across northern Puerto Rico.
.LONG TERM...Saturday through Wednesday... from previous
discussion...
Based on the latest NHC's trajectory and intensity forecast for
Erin, its center should move off to the northeast of the Northeast
Caribbean around early Sunday morning. However, Erin's external
rain bands could arrive as early as Saturday morning and most
likely around Saturday evening. Our readers should be made aware
that the NHC track forecast has an average error of 150-215
statute miles at 4 and 5 days, so we expect future adjustments to
the forecast. Thus, we encourage everyone in Puerto Rico and the
U.S. Virgin Islands to keep an eye on Erin over the next few days,
as the intensity and track forecast will undergo changes, and our
weather conditions depend on its progress. That said, this
forecast will bring squally weather, especially for the US Virgin
Islands and the windward locations of PR, on Saturday.
As Erin follows the NHC track forecast, winds will shift from the
south to southwest around Sunday, pooling plenty of tropical
moisture over the islands, increasing the potential to observe
urban flooding, landslides, and river flooding, as well as
mudslides along steep terrains. The areas where the most active
weather will remain possible will be the US Virgin Islands, the
southeastern slopes, the northeast, and the northeast interior
portion of PR. Keep in mind this is tied to the final behavior of
Erin, so the level of uncertainty is still high. The unsettled
weather pattern could extend even into Monday or Tuesday due to
the southerly wind flow that Erin could promote over the region.
Additionally, this wind flow combined with the plenty of tropical
moisture will likely promote a warm to hot spell, especially
between mid-morning and the afternoon.
Model guidance suggests the arrival of another tropical wave as
the winds reestablish from the east late Tuesday night into
Wednesday.
&&
.AVIATION...
Brief MVFR conditions are possible across TJPS until 13/20Z. VCSH
and TSRA will persist along the mountains, resulting in lower
ceilings and a reduction in VIS. At 13/23Z, winds will diminish,
becoming less than 10 kts, increasing again at 14/15Z from the
east. VCSH to -RA is forecast for all eastern TAF sites tomorrow
morning as cloudiness moves in.
&&
.MARINE...
No changes to the actual forecast. Moderate easterlies will
promote moderate chops across the regional waters through at least
Friday. NHC's trajectory and intensity forecast moves Erin off to
the northeast of the Northeast Caribbean by early Sunday morning.
Based on this forecast, the external bands of Erin could impact
the region as early as early Saturday morning and most likely
around Saturday evening. Under this weather pattern, marine
conditions will deteriorate by the upcoming weekend. We encourage
mariners and visitors to monitor the evolution of Erin actively.
&&
.BEACH FORECAST...
No changes to the actual forecast.There is currently a moderate
risk of rip currents across the north and east-facing beaches in
Puerto Rico and the US Virgin Islands. Thunderstorms will develop
across the local waters due to an easterly perturbation and may
approach some coastal areas. Please exercise caution.
IMPORTANT: Erin's swell action could deteriorate marine and
coastal conditions, creating life-threatening rip currents for
this upcoming weekend. Residents and visitors are urge to avoid
the coastal areas from Saturday afternoon trough Monday.
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...Heat Advisory until 5 PM AST this afternoon for PRZ001>005-007-
008-010>013.
VI...Heat Advisory until 5 PM AST this afternoon for VIZ001-002.
AM...None.
&&
SHORT TERM & AVIATION...LIS
LONG TERM & MARINE....CAMHazardous weather outlook, Aug 13, 5:46 AM AST, 12 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service San Juan PR
546 AM AST Wed Aug 13 2025
AMZ711>745-PRZ001>013-141000-
San Juan and Vicinity-Northeast-Southeast-Eastern Interior-
North Central-Central Interior-Ponce and Vicinity-Northwest-
Western Interior-Mayaguez and Vicinity-Southwest-Culebra-Vieques-
The nearshore and off shore Atlantic and Caribbean Coastal Waters-
546 AM AST Wed Aug 13 2025
This Hazardous Weather Outlook is for portions of Puerto Rico.
.DAY ONE...Today and Tonight
.Lightning...Isolated thunderstorms, particularly across
western interior and southwestern sectors. Stay alert and be
prepared to take shelter if storms develop.
.Excessive Rainfall...Flooding in urban areas, roads, small
streams, and washes, particularly across western interior and
southwestern sectors. There is a low chance of isolated flash
floods. Elsewhere, plan for water ponding on roads and in poorly
drained areas.
.Excessive Heat...This level of heat affects most individuals
sensitive to heat, especially those without effective cooling
and/or adequate hydration. Those extremely sensitive to heat face
the highest risk. Some health systems and heat-sensitive
industries could be affected. These conditions are most likely
across coastal and urban areas.
.Rip Currents...Life-threatening rip currents are possible in the
surf zone, particularly across northern and eastern beaches and
Culebra. Isolated stronger rip currents may occur elsewhere,
especially near piers, jetties, and channels.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
Excessive heat and excessive rainfall concerns are expected to
persist throughout the forecast period. By the weekend, the
forecast depends on the future of Tropical Storm Erin. It is
forecast to move northeast of the region by the upcoming weekend
and it could trigger excessive rainfall, coastal, marine, and
wind hazards. Stay informed and monitor future forecasts.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is encouraged. Please relay any information
about flooding, winds, waves, and rip currents to the National
Weather Service in San Juan.
AMZ716-726-VIZ001-002-141000-
St. Thomas St. John adjacent Islands-St Croix-
Nearshore Atlantic and adjacent Caribbean Coastal Waters-
546 AM AST Wed Aug 13 2025
This Hazardous Weather Outlook is for portions of USVI.
.DAY ONE...Today and Tonight
.Excessive Heat...This level of heat affects most individuals
sensitive to heat, especially those without effective cooling
and/or adequate hydration. Those extremely sensitive to heat face
the highest risk. Some health systems and heat-sensitive
industries could be affected.
.Rip Currents...Life-threatening rip currents are possible in the
surf zone, particularly across St. Croix. Isolated stronger rip
currents may occur elsewhere, especially near piers, jetties, and
channels.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
Excessive heat and excessive rainfall concerns are expected to
persist throughout the forecast period. By the weekend, the
forecast depends on the future of Tropical Storm Erin. It is
forecast to move northeast of the region by the upcoming weekend
and it could trigger excessive rainfall, coastal, marine and wind
hazards. Stay informed and monitor future forecasts.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is encouraged. Please relay any information
about flooding, winds, waves, and rip currents to the National
Weather Service in San Juan.
In the hours before
Special weather statement, Aug 13, 2:13 PM AST, 3 hours 47 minutes before
Special Weather Statement
National Weather Service San Juan PR
213 PM AST Wed Aug 13 2025
PRZ006-007-009>011-131900-
Mayaguez and Vicinity PR-Central Interior PR-Western Interior PR-
Southwest PR-Ponce and Vicinity PR-
213 PM AST Wed Aug 13 2025
...STRONG THUNDERSTORMS WILL IMPACT INTERIOR AND SOUTHWESTERN
MUNICIPALITIES THROUGH 300 PM AST...
At 212 PM AST, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from near Penuelas to near San
German. These storms were nearly stationary.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in San Juan.
&&
LAT...LON 1815 6646 1797 6643 1799 6649 1796 6658
1798 6662 1797 6667 1799 6675 1801 6677
1796 6682 1798 6722 1801 6716 1804 6720
1807 6720 1807 6718 1808 6720 1820 6715
1824 6717
TIME...MOT...LOC 1812Z 095DEG 3KT 1810 6678 1812 6704
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CVB